Dr Anton Evseev DPhil, MMath

Dr Anton Evseev

School of Mathematics

Contact details

School of Mathematics
University of Birmingham
B15 2TT

It is with deep regret that the School of Mathematics announces the sad passing of Anton Evseev. If you would like to speak with a member of staff, please contact:

Paula Gardiner, PA to Head of School
Phone: +44 (0) 121 414 6587
Email: p.j.gardiner@bham.ac.uk


Anton Evseev is an algebraist. His main research interests are in representation theory of finite groups and other topics of group theory.

Anton's web page: web.mat.bham.ac.uk/A.Evseev/index.html


  • DPhil in Mathematics, University of Oxford, 2007
  • MMath (Mathematics), University of Oxford, 2003


Anton Evseev received an MMath from the University of Oxford in 2003 and went on to complete a DPhil in 2007. Having held positions as a Research Fellow at Selwyn College, University of Cambridge, and at Queen Mary, University of London, he moved to Birmingham in October 2011.


Teaching Programmes

  • Galois Theory



  • Representation theory of finite groups
  • Conjugacy classes and characters of parabolic and unipotent subgroups in finite groups of Lie type
  • Enumeration of finite p-groups


The main area of Anton’s research is representation theory of finite groups, in particular, several intriguing “global-local” conjectures that relate representations of a finite group to those of its local subgroups.

Other activities include investigating and counting characters and conjugacy classes of the group of unitriangular matrices over a finite field and of other related groups.


  • A. Evseev, Reduction for characters of finite algebra groups, J. Algebra 325 (2011), no. 1, 321–351
  • A. Evseev, Conjugacy classes in parabolic subgroups of general linear groups, with an appendix by A. Evseev and G. Wellen, J. Group Theory 12 (2009), no. 1, 1–38
  • A. Evseev, Higman’s PORC conjecture for a family of groups, Bull. London Math. Soc. 40 (2008), no. 3, 415–431
  • A. Evseev, Reduced zeta functions of Lie algebras, J. Reine Angew. Math. 633 (2009), 197–211